Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 8:26 PM EDT for Pittsylvania County, Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 8:26 PM EDT (00:26 UTC)
- Expired
- Jun 2, 2000, 9:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pittsylvania County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS51 KRNK 030028 SVRRNK VAC143-030100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 826 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG IS EXTENDING A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 900 PM EDT. * AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF CHATHAM...MOVING EAST AT 15 MPH. SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE JAVA... <<CALL TO ACTION>>VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT...LON 3681 7945 3668 7929 3674 7919 3695 7915 JJ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 7:30 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 730 PM EDT FRI JUN 2 2000 HAVE UPDATED THE PIEDMONT ZONES TO ADD SCT TSRA THIS EVENING WHERE THEY ARE FIRING UP IN THE LEE TROF. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 45 min |
| Jun 2, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 40 min |
| Jun 2, 8:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 45 min |
| Jun 2, 9:40 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 35 min |
| Jun 3, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 40 min |
| Jun 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 60 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 32 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.